Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 22, 2020, 2:08 PM EDT for Warren County, New Jersey. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2020, 2:08 PM EDT (18:08 UTC)
- Expired
- Aug 22, 2020, 2:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Philadelphia/Mount Holly
County Warren County, NJ
The radar
The Philadelphia radar (KDIX), 109 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
643
WWUS81 KPHI 221808
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
208 PM EDT Sat Aug 22 2020
NJZ001-007-008-PAZ055-062-221845-
Morris-Sussex-Warren-Monroe-Northampton-
208 PM EDT Sat Aug 22 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MORRIS...
SOUTHWESTERN SUSSEX...WARREN...EAST CENTRAL MONROE AND NORTHEASTERN
NORTHAMPTON COUNTIES...
At 208 PM EDT, a strong thunderstorm was located over Blairstown, or
12 miles west of Newton, moving southeast at 20 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Hopatcong, East Stroudsburg, Hackettstown, Washington, Blairstown,
Stanhope, Netcong, Belvidere, Harmony, Oxford, Hope, East Bangor,
Andover, Brass Castle, Werry Lake, Greendell, Millbrook, Delaware
Water Gap, Great Meadows-Vienna and Allamuchy-Panther Valley.
This includes the following highways...
Interstate 80 in Pennsylvania between mile markers 311 and 314.
Interstate 80 in New Jersey between mile markers 0 and 28.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4097 7464 4080 7470 4077 7486 4078 7488
4078 7490 4077 7490 4075 7493 4070 7515
4107 7522 4109 7490
TIME...MOT...LOC 1808Z 324DEG 17KT 4100 7499
$$
BAHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 22, 1:59 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 22, 1:59 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 159 PM EDT Sat Aug 22 2020 .SYNOPSIS... A surface trough is expected to move over the region this afternoon and remain in place through early next week. A cold front will approach the Mid-Atlantic around Tuesday night and lift back as a warm front on Wednesday. Another surface trough is forecast to develop across the Mid Atlantic states Thursday with a cold front late in the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A frontal boundary will remain to our south today, before lifting northward tonight while a surface trough has developed across the Mid Atlantic and northeast states. A couple of short wave/vorticity impulses will move across the area today, leading to a scattered showers and thunderstorms. There is good instability today with CAPES 1,000-2,000 J/kg, but the mid level flow is pretty weak with winds only 10-20 knots so shear is pretty weak as well. So severe weather is not a big threat today, but with the instability, any storms could build tall enough for some locally gusty winds and small hail to form with wet- bulb 0 heights near 10,000-11,000 feet. Afternoon highs will be a few degrees above normal and it will also feel more humid than recent days. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Saturday night remains mainly dry and quiet but cloud cover and fog will increase as deep layer moisture advects northwards in the SW flow. It will be a mild, muggy night with lows mainly in the upper 60s to low 70s. For Sunday, shortwave energy in the upper level flow moves through in the 12-18z time frame. The lift from this along with the deep layer moisture in place looks to trigger some showers and thunderstorms, especially over SE PA into adjacent portions of southern NJ. PWATs will be quite high around 2 inches and with the flow mainly unidirectional this could result in some storms producing very heavy rainfall and also tending to train. This could result in at least some localized hydro issues. The strongest energy aloft looks to move out after 18z but diurnally driven instability looks to keep scattered showers/storms going through the afternoon. Temperatures look to be similar to Saturday mainly in the 80s with dew points creeping up slightly higher compared to Saturday. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Expect a warm and humid airmass coming out of the weekend through at least the middle of the week. A high pressure system continues to set up over Bermuda through most of the early week advecting warm temperatures and humid dew points into the Mid Atlantic. While southerly flow develops at the surface, the flow aloft initially starts zonal but quickly becomes northwest as an upper level trough tracks through New England and the Mid Atlantic. This leads to temps warming back into the upper 80s to low 90s through the early portion of the work week with dew points creeping back towards the upper 60s to low 70s. Scattered convection will be possible daily as there should be modest instability daily. Tuesday into Wednesday still appears to be have the highest potential for some stronger storms to develop. We should see a frontal system track southwest from the Great Lakes region. As the day shift mentioned yesterday, the thermodynamics could be quite strong. Deep layer shear could be significant depending on which suite of guidance ends up being the one that becomes reality. Regardless of the shear strength, there should be ample lift and instability as the front drops south and west with cape well above 1500 J/kg and substantially negative showalter indexes. If the cold front does track through the region, then it will quickly lift back north as a warm front. High pressure continues to sit generally over Bermuda with the flow aloft becoming fairly zonal. The general theme heading into the end of the week is that Wednesday and Thursday while warm should be quiet with the weather turning more active heading into next weekend. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of today...Mostly VFR conditions expected. There is a chance for showers and possibly storms this afternoon. Confidence in impacting any TAF is low, so we've only included VCSH in each TAF except ABE where there is a greater threat for a thunderstorm this afternoon. Southwesterly winds 5 to 10 kt. Moderate confidence. Saturday night...VFR conditions will begin this evening into the first half of tonight. However, fog is expected to develop, especially across eastern Pennsylvania and northern New Jersey, and stratus will likely develop across southeast Pennsylvania, southern New Jersey, Delaware, and eastern Maryland late in the night as well and lower to MVFR, possibly even IFR. Winds will be south to southwest 5-10 knots this evening, then become light and variable overnight. Moderate confidence. Sunday...Low clouds and fog will begin the day across the TAF sites, then an area of showers is expected to lift north across the TAF sites during the morning hours after sunrise. Once these showers move through, conditions are expected to return to VFR. Additional showers and thunderstorms are possible during the afternoon Sunday. Light and variable winds begin the day Sunday, then become southwest 5-10 knots by late morning into the afternoon. Outlook... Monday-Monday night...Generally VFR conditions expected. Chance of showers and thunderstorms each day which may temporarily lead to localized lower conditions. Southwest winds 5-10 knots then west Monday- Monday night. Gusts each afternoon could reach 15-20 knots. Tuesday-Tuesday night...Generally VFR conditions expected. Chance of showers and thunderstorms which may temporarily lead to localized lower conditions, especially Tuesday afternoon and evening. West winds 5-10 knots, become northwest then north behind the front Tuesday evening and overnight. Gusts each afternoon could reach 15- 20 knots. Gusts could reach 15-20 knots during the afternoon. Wednesday...VFR conditions expected. Northwest wind 5-10 knots, with gusts 15-20 knots possible. && .MARINE... Winds and seas should stay below Small Craft Advisory criteria through Sunday. Outlook... Sunday night-Wednesday...Conditions expected to remain below Small Craft Advisory levels through the period with seas building to 3-4 feet Tuesday into Wednesday. There is a chance of showers and thunderstorms each day, especially Monday and Tuesday, which could lead to locally higher winds and waves. Winds generally out of the southwest becoming offshore by Wednesday 10 to 15 kts with peak wind gusts during the day getting up to 20kts. Rip Currents... Southerly winds around 10 mph will continue through Sunday, and wave heights in the surf zone are forecast to remain around 2 feet. As a result, a low risk for the development of dangerous rip currents continues through Sunday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Deal Near Term...Fitzsimmons/Robertson Short Term...Fitzsimmons/Johnson Long Term...Deal/Robertson Aviation...Deal/Fitzsimmons/Robertson Marine...Deal/Fitzsimmons
Hazardous weather outlook, Aug 22, 3:20 AM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 320 AM EDT Sat Aug 22 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-230730- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 320 AM EDT Sat Aug 22 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-230730- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 320 AM EDT Sat Aug 22 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-230730- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 320 AM EDT Sat Aug 22 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 22, 2:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
208 PM EDT Sat Aug 22 2020
NJZ001-007-008-PAZ055-062-221845-
Morris-Sussex-Warren-Monroe-Northampton-
208 PM EDT Sat Aug 22 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MORRIS...
SOUTHWESTERN SUSSEX...WARREN...EAST CENTRAL MONROE AND NORTHEASTERN
NORTHAMPTON COUNTIES...
At 208 PM EDT, a strong thunderstorm was located over Blairstown, or
12 miles west of Newton, moving southeast at 20 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Hopatcong, East Stroudsburg, Hackettstown, Washington, Blairstown,
Stanhope, Netcong, Belvidere, Harmony, Oxford, Hope, East Bangor,
Andover, Brass Castle, Werry Lake, Greendell, Millbrook, Delaware
Water Gap, Great Meadows-Vienna and Allamuchy-Panther Valley.
This includes the following highways...
Interstate 80 in Pennsylvania between mile markers 311 and 314.
Interstate 80 in New Jersey between mile markers 0 and 28.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4097 7464 4080 7470 4077 7486 4078 7488
4078 7490 4077 7490 4075 7493 4070 7515
4107 7522 4109 7490
TIME...MOT...LOC 1808Z 324DEG 17KT 4100 7499
BAHThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:46 PM EDT | Special Weather Statement | PHI | Morris, Warren | 29 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.